Stability analysis of delayed SIR epidemic models with a class of nonlinear incidence rates. (English) Zbl 1244.92048

Summary: We analyze the stability of equilibria for a delayed SIR epidemic model, in which population growth is subject to logistic growth in absence of disease, with a nonlinear incidence rate satisfying suitable monotonicity conditions. The model admits a unique endemic equilibrium if and only if the basic reproduction number \(R_{0}\) exceeds one, while the trivial equilibrium and the disease-free equilibrium always exist.
First we show that the disease-free equilibrium is globally asymptotically stable if and only if \(R_{0} \leqslant 1\). Second we show that the model is permanent if and only if \(R_{0} > 1\). Moreover, using a threshold parameter \(\bar R_0\) characterized by the nonlinear incidence function, we establish that the endemic equilibrium is locally asymptotically stable for \(1 < R_0 \leqslant \bar R_0\) and it loses stability as the length of the delay increases past a critical value for \(1< \bar R_0 < R_0\). Our result is an extension of the stability results of J.-J. Wang, J.-Z. Zhang and Z. Jin [Analysis of an SIR model with bilinear incidence rate. Nonlinear Anal., Real World Appl. 11, No. 4, 2390–2402 (2010; Zbl 1203.34136)].


92D30 Epidemiology
34K20 Stability theory of functional-differential equations
34K60 Qualitative investigation and simulation of models involving functional-differential equations


Zbl 1203.34136
Full Text: DOI Link


[1] Anderson, R.M.; May, R.M., Population biology of infectious diseases: part I, Nature, 280, 361-367, (1979)
[2] Capasso, V.; Serio, G., A generalization of the kermack-mckendrick deterministic epidemic model, Math. biosci., 42, 43-61, (1978) · Zbl 0398.92026
[3] Cooke, K.L., Stability analysis for a vector disease model, Rocky mountain J. math., 9, 31-42, (1979) · Zbl 0423.92029
[4] Enatsu, Y.; Nakata, Y.; Muroya, Y., Global stability of SIR epidemic models with a wide class of nonlinear incidence rates and distributed delays, Dis. contin. dyn. syst. ser. B, 15, 61-74, (2011) · Zbl 1217.34127
[5] Hethcote, H.W., The mathematics of infectious diseases, SIAM rev., 42, 599-653, (2000) · Zbl 0993.92033
[6] Huang, G.; Takeuchi, Y., Global analysis on delay epidemiological dynamics models with nonlinear incidence, J. math. biol., 63, 125-139, (2011) · Zbl 1230.92048
[7] Korobeinikov, A., Global properties of infectious disease models with nonlinear incidence, Bull. math. biol., 69, 1871-1886, (2007) · Zbl 1298.92101
[8] McCluskey, C.C., Complete global stability for an SIR epidemic model with delay-distributed or discrete, Nonlinear anal. RWA, 11, 55-59, (2010) · Zbl 1185.37209
[9] McCluskey, C.C., Global stability for an SIR epidemic model with delay and nonlinear incidence, Nonlinear anal. RWA, 11, 3106-3109, (2010) · Zbl 1197.34166
[10] McCluskey, C.C., Global stability of an SIR epidemic model with delay and general nonlinear incidence, Math. biosci. eng., 7, 837-850, (2010) · Zbl 1259.34067
[11] Takeuchi, Y.; Ma, W.; Beretta, E., Global asymptotic properties of a delay SIR epidemic model with finite incubation times, Nonlinear anal., 42, 931-947, (2000) · Zbl 0967.34070
[12] Wang, J-J.; Zhang, J-Z.; Jin, Z., Analysis of an SIR model with bilinear incidence rate, Nonlinear anal. RWA, 11, 2390-2402, (2009) · Zbl 1203.34136
[13] Xu, R.; Ma, Z., Global stability of a SIR epidemic model with nonlinear incidence rate and time delay, Nonlinear anal. RWA, 10, 3175-3189, (2009) · Zbl 1183.34131
[14] Zhang, X.; Chen, L., The periodic solution of a class of epidemic models, Comput. math. appl., 38, 61-71, (1999) · Zbl 0939.92031
[15] Zhou, X.; Cui, J., Stability and Hopf bifurcation of a delay eco-epidemiological model with nonlinear incidence rate, Math. model. anal., 15, 547-569, (2010) · Zbl 1234.34054
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.